Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 19, 2012, 5:22 AM CDT for Glasscock County, Howard County, Mitchell County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2012, 5:22 AM CDT (10:22 UTC)
- Expired
- Mar 19, 2012, 6:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Glasscock County, TX, Howard County, TX, Mitchell County, TX
The radar
The San Angelo radar (KSJT), 103 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 10:50 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
| Mar 19, 4:39 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2412 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
418
WUUS54 KMAF 191022
SVRMAF
TXC173-227-335-191115-
/O.NEW.KMAF.SV.W.0014.120319T1022Z-120319T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
522 AM CDT MON MAR 19 2012
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GLASSCOCK COUNTY IN WEST TEXAS...
SOUTHEASTERN HOWARD COUNTY IN WEST TEXAS...
SOUTHWESTERN MITCHELL COUNTY IN WEST TEXAS...
* UNTIL 615 AM CDT
* AT 517 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTH OF MIDWAY...OR 9 MILES SOUTHEAST OF
BIG SPRING...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
SAND SPRINGS...
COAHOMA...
WESTBROOK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT MONDAY
FOR WEST TEXAS.
&&
LAT...LON 3210 10077 3208 10100 3208 10126 3206 10126
3205 10140 3230 10140 3241 10085
TIME...MOT...LOC 1020Z 254DEG 20KT 3217 10135
$$1 follow-up statement
872
WWUS54 KMAF 191044
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
544 AM CDT MON MAR 19 2012
TXC173-227-335-191115-
/O.CON.KMAF.SV.W.0014.000000T0000Z-120319T1115Z/
GLASSCOCK TX-HOWARD TX-MITCHELL TX-
544 AM CDT MON MAR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR SOUTHWESTERN MITCHELL...SOUTHEASTERN HOWARD AND NORTHEASTERN
GLASSCOCK COUNTIES...
AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF COAHOMA...OR ABOUT 16
MILES EAST OF BIG SPRING...MOVING EAST NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
WESTBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS DETECTED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY... A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT MONDAY
FOR WEST TEXAS.
&&
LAT...LON 3210 10077 3208 10100 3208 10126 3206 10126
3205 10140 3230 10140 3241 10085
TIME...MOT...LOC 1042Z 254DEG 20KT 3220 10119
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 5:14 AM CDT, 8 minutes earlier.
Area forecast discussion, Mar 19, 5:14 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
514 AM CDT MON MAR 19 2012
.UPDATE...
UPDATED THE FORECAST FOR SEVERE THUNDERSTORM WATCH ISSUANCE AND POPS.
&&
.DISCUSSION...
THE LINE OF THUNDERSTORMS IS MOVING SLOWER THAN PREVIOUSLY
ANTICIPATED AND COULD EVEN GO BRIEFLY STATIONARY BEFORE FINALLY
PUSHING EAST LATER THIS MORNING. INSTABILITY AND SHEAR IS STILL
PLENTY TO SUPPORT SEVERE POTENTIAL SO ANOTHER TS WATCH HAS BEEN
ISSUED. ALSO HAVE INCREASED POPS IN THE EASTERN PERMIAN BASIN THIS
MORNING FOR THE SLOWER PROGRESSION OF THE TS LINE. AREAS OF
BLOWING DUST HAS BEEN ADDED TO THE WEATHER GRIDS FOR TODAY AS IT
IS ALREADY BEING REPORTED AT SEVERAL ASOS SITES. NO OTHER CHANGES
HAVE BEEN MADE TO THE PREVIOUS FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 71 41 58 41 / 50 10 0 20
CARLSBAD NM 62 36 59 37 / 10 10 0 10
DRYDEN TX 82 49 66 46 / 20 20 20 20
FORT STOCKTON TX 70 42 59 43 / 10 10 20 20
GUADALUPE PASS TX 51 32 51 35 / 20 20 10 10
HOBBS NM 60 36 54 39 / 10 10 0 20
MARFA TX 59 30 50 32 / 10 20 20 20
MIDLAND INTL AIRPORT TX 68 41 59 41 / 20 10 0 20
ODESSA TX 67 41 58 43 / 10 10 10 20
WINK TX 66 42 63 41 / 10 10 0 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... EDDY COUNTY PLAINS.
TX...HIGH WIND WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES... BIG BEND AREA...LOVING...MARFA
PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&
12/10Hazardous weather outlook, Mar 18, 9:49 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 949 PM CDT SUN MAR 18 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 949 PM CDT SUN MAR 18 2012 /849 PM MDT SUN MAR 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ALONG AND EAST OF A HOBBS TO MARATHON LINE. IF STORMS DEVELOP A FEW COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WARNING IS IN EFFECT UNTIL 9 PM CDT MONDAY FOR THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REMAINS POSSIBLE LATE TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 18, 11:57 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1157 PM CDT SUN MAR 18 2012 TXZ045-046-050-051-190600- DAWSON-GAINES-MARTIN-ANDREWS- 1157 PM CDT SUN MAR 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING DAWSON...EASTERN ANDREWS...EASTERN GAINES AND WESTERN MARTIN COUNTIES UNTIL 100 AM CDT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ASHMORE TO 10 MILES SOUTH OF ANDREWS AT 1157 PM CDT...MOVING EAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. &&
Special weather statement, Mar 19, 1:25 AM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 125 AM CDT MON MAR 19 2012 TXZ051-052-062-190715- HOWARD-MARTIN-MIDLAND- 125 AM CDT MON MAR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING MARTIN...NORTH CENTRAL MIDLAND AND WEST CENTRAL HOWARD COUNTIES UNTIL 215 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF COURTNEY AT 125 AM CDT...MOVING NORTHEAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. &&
Local storm report, Mar 19, 2:09 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 AM CDT MON MAR 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM HAIL LENORAH 32.31N 101.88W
03/19/2012 E2.00 INCH MARTIN TX CO-OP OBSERVER
PEA SIZE TO 2 INCHES COVERING THE GROUND.
&&
DHSpecial weather statement, Mar 19, 3:06 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 AM CDT MON MAR 19 2012 TXZ062-063-069-190845- GLASSCOCK-MIDLAND-UPTON- 306 AM CDT MON MAR 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING MIDLAND...NORTHWESTERN GLASSCOCK AND NORTHWESTERN UPTON COUNTIES UNTIL 345 AM CDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 25 MILES SOUTH OF COTTON FLAT TO 33 MILES SOUTH OF COTTON FLAT AT 307 AM CDT...MOVING NORTHEAST AT 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:22 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 53 min |
| Mar 18, 10:29 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 61 min |
| Mar 18, 11:27 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 63 min |
| Mar 18, 11:47 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Mar 19, 1:41 AM CDT | Severe Thunderstorm Warning | MAF | Dawson, Martin | 64 min |
| Mar 19, 2:09 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin, Scurry | 66 min |
| Mar 19, 2:45 AM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 39 min |
| Mar 19, 3:19 AM CDT | Severe Thunderstorm Warning | MAF | Midland, Upton | 56 min |
| Mar 19, 3:21 AM CDT | Wind Advisory | MAF | Loving, Ward, Winkler | 16 hr |
| Mar 19, 3:46 AM CDT | Tornado Warning | MAF | Glasscock, Midland | 29 min |
| Mar 19, 4:14 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 61 min |
| Mar 19, 4:47 AM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Mar 19, 5:50 AM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.